MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. CONSULT HCG DIPSTICK TEST; VISUAL, PREGNANCY HCG, PRESCRIPTION USE

ALERE SAN DIEGO, INC. CONSULT HCG DIPSTICK TEST; VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Model Number FHC-101
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported receiving a false positive hcg result while using the consult hcg dipstick test on a patient.The patient provided a fresh urine sample which had no appearance issues.The sample was tested, the results were read between 3-4 minutes, and a false positive hcg result was observed.The customer reported retesting was performed using a device from the same lot number and a negative hcg result was obtained.Additionally, a confirmatory blood test was performed which also yielded a negative hcg result.No adverse event reported.
 
Additional Manufacturer Narrative
Investigation conclusion: retained devices from the reported lot number were tested with hcg-negative clinical urine samples.The results were read at 3 and 4 minutes and all devices yielded valid negative results.No false positive results were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of retention product.Complaints are tracked and trended on a monthly basis.Per the package insert: very low levels of hcg (less than 50 miu/ml) are present in urine specimen shortly after implantation.However, because a significant number of first trimester pregnancies terminate for natural reasons, a test result that is weakly positive should be confirmed by retesting with a first morning serum or urine specimen collected 48 hours later.-a number of conditions other than pregnancy, including trophoblastic disease and certain non-trophoblastic neoplasms including testicular tumors, prostate cancer, breast cancer, and lung cancer, cause elevated levels of hcg.Therefore, the presence of hcg in a serum or urine specimen should not be used to diagnose pregnancy unless these conditions have been ruled out.As with any assay employing mouse antibodies, the possibility exists for interference by human anti-mouse antibodies (hama) in the specimen.Specimens from patients who have received preparations of monoclonal antibodies for diagnosis or therapy may contain hama.Such specimens may cause false positive or false negative results.This test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.

Brand Name
CONSULT HCG DIPSTICK TEST
Common Device Name
VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9942 mesa rim rd
san diego CA 92121
Manufacturer Contact
monika burrell
9942 mesa rim rd
san diego, CA 92121
8588052506
MDR Report Key21398123
Report Number2027969-2025-00050
Device Sequence Number12659078
Product Code JHI
UDI-Device Identifier20612479202751
UDI-Public(01)20612479202751(17)260326(10)0000857031
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K993203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2026
Device Model NumberFHC-101
Device Catalogue Number5000
Device Lot Number0000857031
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Initial Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age20 YR
Patient SexFemale